Georgia, 2006

Damaging Wind in Georgia, June 12, 2006

June 12, 2006 · NWS CAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 12, 3:03 PM EST, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 12, 3:03 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
403 PM EDT MON JUN 12 2006

.SHORT TERM (TONIGHT)...
FRONTAL BOUNDARY ACROSS NORTHERN SC STILL EXPECTED TO SINK SOUTH
OVERNIGHT. MODERATELY UNSTABLE AIRMASS AHEAD OF FRONT COUPLED WITH
A WEAK SHORTWAVE IS AIDING CONVECTION ACROSS THE MIDLANDS. ALREADY
SEEING CLOUDS FROM T.S. ALBERTO...WILL HELP TO KEEP TEMPS UP
OVERNIGHT. WILL KEEP LOWS FROM THE MID 60S NORTH TO LOWER 70S
SOUTH. LIKELY POPS THIS EVENING FOR MUCH OF THE MIDLANDS.

&&

.LONG TERM (TUESDAY THROUGH MONDAY)...
STILL MUCH UNCERTAINTY IN THE FORECAST WITH TIMING AND TRACK OF
ALBERTO. 12Z MODELS TRENDING FARTHER WEST AND SLOWER WITH TRACK OF
ALBERTO...AS IS TPC. WILL HAVE TO INCREASE POPS FOR TUESDAY INTO
WEDNESDAY NIGHT. OFFICIAL TRACK HAS ALBERTO INLAND OVER SOUTH
CAROLINA WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. REMNANTS SHOULD
BE PULLING NORTHEAST OF THE AREA THURSDAY. AS A RESULT WILL HAVE A
DRY FORECAST THURSDAY THROUGH SATURDAY NIGHT. HIGH PRESSURE
BUILDING IN THURSDAY AND FRIDAY THEN MOVING OFF THE COAST
SATURDAY. WILL INCLUDE A SLIGHT CHANCE FOR DIURNAL CONVECTION
SUNDAY AND MONDAY AS MOISTURE INCREASE FROM SOUTHERLY FLOW. TEMPS
NEAR NORMAL THURSDAY AND FRIDAY THEN A LITTLE ABOVE NORMAL
SATURDAY INTO MONDAY.
&&

.AVIATION...

WITH APPROACHING COLD FRONT FROM THE NORTH AND GOOD HEATING THIS
AFTERNOON...EXPECT SOME SHOWERS AND THUNDERSTORMS TO DEVELOP.  THE
BEST COVERAGE SHOULD REMAIN NORTH OF TAF SITES AND THEREFORE HAVE
NOT INCLUDED MENTION OF PRECIPITATION BUT WILL CARRY CB TO HIGHLIGHT
POSSIBLE STORMS.  SOUTHWESTERLY WINDS WILL BECOME MORE WESTERLY AND
BECOME LIGHT OVERNIGHT AS FRONT SLIPS SOUTH...AND THEN TURN MORE
EASTERLY ON TUESDAY WITH THE APPROACH OF TROPICAL STORM ALBERTO.
EXPECT SOME MVFR STRATUS TO AFFECT THE SOUTHERN TAF SITES AS WELL
WITH CEILINGS AROUND 2500 FT BEGINNING AROUND 09Z OR SO.
&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

10/23
Hazardous weather outlook, Jun 12, 4:15 AM EST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
515 AM EDT MON JUN 12 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
131000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
515 AM EDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...TODAY AND TONIGHT
EXPECT A CHANCE OF THUNDERSTORMS TODAY. AN ISOLATED SEVERE
THUNDERSTORM MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TROPICAL STORM ALBERTO IS EXPECTED TO MOVE NORTHEAST ACROSS NORTHERN
FLORIDA AND OFFSHORE THE SC COAST TUESDAY AND WEDNESDAY. STAY TUNED
TO THE LATEST OFFICIAL FORECASTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

In the hours before

Special weather statement, Jun 12, 4:07 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
507 PM EDT MON JUN 12 2006

SCZ015-021-022-122200-

FAIRFIELD-KERSHAW-LANCASTER-
507 PM EDT MON JUN 12 2006

...STRONG THUNDERSTORMS WILL IMPACT LANCASTER COUNTY...KERSHAW COUNTY
AND FAIRFIELD COUNTY THROUGH 600 PM EDT...

AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
SOUTHEAST OF LANCASTER TO 15 MILES SOUTH OF LANCASTER TO 8 MILES
EAST OF WINNSBORO TO 13 MILES WEST OF WINNSBORO...MOVING EAST AT
15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
WINNSBORO...HEATH SPRINGS...KERSHAW AND RIDGEWAY THROUGH 530 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Jun 12, 4:17 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
517 PM EDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             5 S CHERAW              34.62N 79.90W
06/12/2006  E0.75 INCH       CHESTERFIELD       SC   PARK/FOREST SRVC

&&

MJP
Local storm report, Jun 12, 4:26 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
526 PM EDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             7 NE RIDGEWAY           34.38N 80.87W
06/12/2006  E1.00 INCH       FAIRFIELD          SC   TRAINED SPOTTER

&&

MJP
Local storm report, Jun 12, 5:09 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
609 PM EDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     5 S CAMDEN              34.19N 80.61W
06/12/2006                   KERSHAW            SC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN. WIDESPREAD POWER OUTAGES.

0553 PM     TSTM WND DMG     8 NE LEXINGTON          34.07N 81.13W
06/12/2006                   LEXINGTON          SC   AMATEUR RADIO

            2 TREES DOWN SC6 AND BUSH RIVER ROAD

&&

ARDREY
Local storm report, Jun 12, 5:39 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
639 PM EDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     4 S COLUMBIA            33.98N 80.89W
06/12/2006                   RICHLAND           SC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN NEAR SHOP ROAD

&&

ARDREY
Local storm report, Jun 12, 6:36 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
736 PM EDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     1 SE AIKEN              33.53N 81.72W
06/12/2006                   AIKEN              SC   LAW ENFORCEMENT

            TREES DOWN ON SHILOW CHURCH ROAD.

&&

SCHUETRUM

The radar

The Columbia radar (KCAE), 119 km away, was scanning. The volume nearest the first event began at 00:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
June 12, 7:30 PM EST to 8:00 PM EST
Where
Columbia County, Appling
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
33.550, -82.317

Newspaper reported numerous trees down in Columbia county with power outages.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532501.